1A. A 72 year old diabetic woman with a history of hypertension treated with diltiazem and coronary artery disease presents with fatigue, but no syncopal episodes. An EKG is obtained (EKG 1). What is her underlying rhythm?
A. Sinus Bradycardia B. Junctional rhythm C. 2nd degree type 1 AV block D. 2nd degree type 2 AV block E. 2 to 1 AV block
1B. The most likely location of her block is:
A. Above the bundle of His B. Below the bundle of His C. The location of the block is uncertain
1C. The next best step in management of this patient is:
A. Emergent cardiac catheterization B. Administration of digoxin-specific Fab
fragments (Digibind ) C. Administration of isoproterenol D. Temporary transvenous pacing E. Cessation of diltiazem
2. An 83 year old woman with a history of congestive heart failure treated with digoxin, lasix and enalapril. She presents with nausea and dyspnea on exertion. Her initial EKG is shown in tracing 2a. What is the EKG diagnosis? 2a
Salma Akramatrial tachycardia with 2:1 conduction
2B. EKG 2b is obtained 20 minutes later. What should you do now?
A. Check serum electrolytes B. Temporary pacing C. Administer IV lidocaine D. Send cardiac enzymes, start IV
nitroglycerin, and transfer to the CCU
2C. 60 minutes later EKG 2c is obtained. The best treatment at this point is:
A. Cardiac catheterization with angioplasty B. DC Cardioversion C. Overdrive pacing D. Digoxin-specific Fab fragments (Digibind )
and CCU admission E. IV esmolol bolus and infusion
3. An 80 year old patient with hypertension and diabetes presents with fatigue, exercise intolerance, and dyspnea. ECG 3a is obtained. Atropine is given and the rhythm changes to that seen in ECG 3b. What is the probable location of the conduction abnormality?
A. Sinus node B. AV node C. Below the AV node D. The rhythm is idioventricular
4. A 63 year old man presents with chest pain and a left bundle branch block. His troponin is 12.6, and he is admitted to the intensive care unit. Several hours, later, EKG 4 is obtained. He is asymptomatic and his vital signs are stable. What is the EKG diagnosis? Which intervention is most appropriate?
A. Atropine 0.5 mg IV B. Metoprolol 5 mg IV C. Lidocaine, 1 mg/kg bolus then 2 mg/kg IV
infusion D. Temporary pacing E. Observation
5A. A 64 year old man complains of dizziness with head turns, and when he wears tight shirts. EKG 5 is obtained. What is the rhythm?
A. Mobitz type I block B. Mobitz type II block C. Complete heart block D. Sinus arrest
5B. Is a pacemaker indicated for this patient?
A. Yes B. No
6. You are called to put in a transvenous pacer in an asymptomatic patient for complete heart block. EKG 6 is recorded. What is the underlying rhythm?
A. Complete heart block B. Sinus rhythm with accelerated junctional
rhythm C. Atrial fibrillation D. Atrial tachycardia E. Ventricular tachycardia
7A. A 42 year old man presents to the emergency department with chest pain. EKG 7a is obtained. What is the rhythm?
A. Sinus tachycardia B. Ectopic atrial tachycardia C. Atrial flutter D. Multifocal atrial tachycardia
7B. The patient is treated, his pain resolves, and he is admitted to the intensive care unit. Shortly thereafter, he becomes hypotensive, and EKG 7b is obtained. What is the underlying rhythm?
A. Complete heart block B. Advanced second degree AV block C. Accelerated junctional rhythm without heart
block D. Accelerated idioventricular rhythm
7C. Should atropine be given to this patient?
A. No, because it is ineffective with infranodal block B. No, because it is contraindicated in anterior MI C. No, because isoproterenol is more appropriate D. Yes, because pacing is contraindicated E. Yes, it is frequently effective in the first 6 hours
of an inferior MI
7D. Will this patient likely require permanent pacing?
A. Yes, complete heart block with an acute MI always requires permanent pacing
B. Yes, because the ventricular escape rhythm implies infranodal conduction disease
C. No, because most patients with inferior MI recover AV conduction after the acute phase
D. No, because, pacing does not impact survival after acute MI
8. A 67 year old woman is admitted for evaluation of dizziness and syncope. She has normal left ventricular function and no history of myocardial infarction. She has a dizzy spell on the floor, and EKG 8 is obtained. What is the likely cause of her symptoms?
A. AV block, as documented by this EKG B. Sinus node dysfunction C. Ventricular tachycardia during the episode,
which has now resolved D. Paroxysmal atrial fibrillation
9. A 33 year old woman is being evaluated for palpitations and an irregular heart beat. She has a ventricular pacemaker for intermittent AV block. EKG 9 is obtained. What adjustment is required to correct the problem? A. Increase ventricular sensing threshold B. Decrease ventricular sensing threshold C. Increase ventricular pacing output D. Decrease ventricular pacing rate
Salma Akramlook at capture & look at sensing
10. A 41 year old man with no previous medical history is admitted to the hospital with syncope. While walking in the hall, he has a near-syncopal episode, and EKG 10 is obtained. What is the most likely cause of his dizziness?
A. Severe AV nodal disease B. Sinus node dysfunction C. Severe situational vagally mediated
syncope D. Telemetry does not suggest any specific
11. A 33 year old man presents with exertional dyspnea and is noted to be bradycardic. EKG 11 is obtained. What is the rhythm?
A. Complete heart block B. Advanced second degree AV block C. Mobitz type II AV block D. Vagally mediated bradycardia
11B. What treatment is indicated?
A. Atropine B. Isoproterenol C. Chronic therapy with oral agonists D. Referral for permanent pacing
12. The rhythm strip seen in EKG 12 is obtained from a patient with a pacemaker. Which intervention is most appropriate?
A. Place a magnet over the pacemaker B. Increase the pacemaker output C. Increase the pacemaker rate D. Increase the pacemaker sensitivity (lower
the sensing threshold) E. Decrease the pacemaker sensitivity
(increase the sensing threshold)
13A. An 86 year old woman with a history of CHF is admitted because of acutely worsening dyspnea. Her blood pressure is 88/62, and she has bibasilar crackles and elevated jugular venous pressure. The rhythm strip shown in EKG 13a is obtained. What is the EKG diagnosis? What intervention is most appropriate?
A. Lidocaine, 1 mg/kg IV bolus, then 2 mg/min B. Verapamil 5 mg IV C. Diltiazem 20 mg IV D. Digoxin 0.25 mg IV E. Adenosine 6 mg IV
13B. The next day, she is breathing comfortably with a blood pressure of 100/60 mm Hg. Her labs include a blood urea nitrogen of 40 mg/dL, a creatinine of 1.9 mg/dL, and a potassium concentration of 3.2 mmol/L. EKG 13b is obtained. What intervention is most appropriate?
A. Temporary pacing B. Intravenous amiodarone C. Potassium chloride 40 mmol IV over 2 hours D. Digoxin immune antibody fragments IV E. Dopamine 5 g/kg/min IV
Salma Akramaccelerated junctional rhythm